Effective bandwidth for a single server qeueing system with fractional Brownian input

Cited 9 time in webofscience Cited 0 time in scopus
  • Hit : 220
  • Download : 0
The traffic patterns of today's IP networks exhibit two important properties: self-similarity and long-range dependence. The fractional Brownian motion is widely used for representing the traffic model with the properties. We consider a single server fluid queueing system with input process of a fractional Brownian motion type. Packet-loss probability and mean delay are considered as QoS. We show that there is a scaling property among the stationary queue-length distributions of different input parameters and service rates. We also evaluate the scaling factor. From the scaling property, we drive formulas for the effective bandwidth to guarantee the QoS in a single source and multiple sources cases. The formulas indicate that it is essential to evaluate the distribution functions of a type of random variables. For multiple sources the shape of an admissible region and multiplexing gain are analyzed. Finally, numerical examples are shown to validate the proposed scheme. (c) 2004 Elsevier B.V. All rights reserved.
Publisher
ELSEVIER SCIENCE BV
Issue Date
2005-07
Language
English
Article Type
Article
Keywords

SELF-SIMILARITY; PROBABILITIES; NETWORKS; MOTIONS; MODEL

Citation

PERFORMANCE EVALUATION, v.61, no.2-3, pp.203 - 223

ISSN
0166-5316
DOI
10.1016/j.peva.2004.11.007
URI
http://hdl.handle.net/10203/92620
Appears in Collection
EE-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 9 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0